MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP

ENCORE MEDICAL L.P. RSP INSTRUMENT; DRILL GUIDE, TWO PIECE, RSP
Catalog Number 804-03-048
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the center threaded piece of the drill guide, that threads into the baseplate, broke off in the baseplate during surgery.The surgeons had to remove the baseplate with pliers and put in a new baseplate.Nothing was left in the patient.
 
Additional Manufacturer Narrative
The instrument was returned on 12 sep 2018.When the reported event occurred the instrument may have been in service for 7.5 years.This event occurred during surgery near the patient.There was another suitable device available, the incident did cause a 15 minute delay in surgery, a significant adverse event was indicated, however, surgery was completed as intended and the instrument was inspected prior to surgery and was found to be acceptable.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There are 2 complaints against the reported lot number.The complaint history for the reported part number is as follows: functional -8, dull/worn -6, fit -1, locking mechanism damaged -1, seized/galled -2, threads damaged/galled -12, missing feature -3, missing component -1, bent -5, broke/cracked/damaged -70, hardware missing/lost -5, end of life -1.Examination of the returned drill guide confirmed the threaded tip of the thumb screw broke off (tip not returned).The reported condition could possibly be a result of heavy use/misuse and care must be taken to avoid compromising their performance.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.

Brand Name
RSP INSTRUMENT
Common Device Name
DRILL GUIDE, TWO PIECE, RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7839693
Report Number1644408-2018-00828
Device Sequence Number1155740
Product Code FZX
UDI-Device Identifier00888912148177
UDI-Public(01)00888912148177
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-048
Device Lot Number39345L05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR